Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have severe cough, high blood pressure. Took lapril. Chest x-ray, blood report- normal. Have seizures. Treatment?

I had a severe cough now for about 8 weeks. I have high blood pressure that controlled by Lapril, now the coughing is getting worse and so my doctor did a chest X-ray and blood work. All came back clear. Now after one of coughing spells, I am having seizures that last anywhere between 5 and 20 seconds. I am 52 and have been in good health till now. Please help
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Neurologist 's  Response
Nov 2013
Thank you for posting your query.
Based on your symptoms, you seem to be suffering from cough syncope and not seizures.
In this condition, during bouts of cough, the blood supply to brain is reduced, resulting in transient loss of consciousness.
Once your cough is treated, you would stop having these episodes. In the meanwhile, when you start coughing, you should lie down, which would prevent the loss of consciousness.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email:
Answered: Fri, 7 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor